promotion image of download ymail app
Promoted

Going to be put on birth control please help?

I'm 19 and have really bad menstrual cramps that I throw up. So I called my doctor because after 6 years of this i'm fed up with it all. I can't be calling off work every month for that. I'm Catholic which I think my priest will be ok with me going on it for health reasons only. I'm not sexually active. I will be going on the pills for 1-2 years depending the doc said. I guess I need to know did you gain any weight when you started the pills because I know its a side effect, and also when you went off of them was it hard to get pregnant. Because I would love to have kids someday and don't want this to effect me, other than taking away cramps

Update:

if you know of any other way to go I will mention it to my doc and or research it myself. I've tried homeopathic and natural drops/pills/oils and ibuprofen before

2 Answers

Relevance
  • Kasha
    Lv 7
    7 years ago
    Favorite Answer

    Hormonal birth control will not help.

    Hormonal birth control works by suppressing your menstrual cycles, as you will not longer be menstruating (the bleeding you get is a withdrawal bleed, not menstruation) cramps may be reduced but not necessarily - this is also only temporary while you're on the pill, at best it is covering up the underlying health problem that's causing these menstrual cramps. The problem may return once you stop taking the pill, and while on the pill the problem may even worsen.

    If you're suffering from menstrual cramps you and your doctor should be investigating why this is occurring, once you know what the problem is you can look into treatment options to treat the underlying health problem - this is far healthier than just hiding the problem with the pill, not only because it's treating it rather than ignoring it, but also because you skip the risks of birth control.

    Hormonal birth control effects every aspect of your body so side effects can include water weigh gain, breast tenderness, irregular bleeding, ache, anxiety, depression, lowered sex drive, increased vaginal infections, and more serious potential side-effects including heart attack and stroke. By suppressing cycles you suppress benefits of your cycles like increased energy or improved mental capacity at certain points, lowered blood pressure during menstruation, and you will no longer be able to learn from your cycles. Hormonal birth control can also effect your immunity and have long-term effect on bone health.

    Long-term hormonal birth control doesn't effect fertility, however it can effect your choice in a mate, you'll no longer be able to learn from your cycles to better understand when you are fertile, and it can take up to 12 months for your cycles to regulate - thus it can take longer to get pregnant after coming off the pill.

    Hormonal birth control isn't bad, however using it without full understanding of how it works or it's effect on the body is bad, it really is best not to use hormonal birth control unless for contraception or to manage serious health conditions (even then other options should be considered too). It's best you treat the underlying cause of your cramps.

    I list a few natural means for preventing or reducing cramps in my answer here - http://uk.answers.yahoo.com/question/index?qid=201... - although I would say that there may be an underlying health condition here such as endometriosis, which would require specific treatment.

    • Commenter avatarLogin to reply the answers
  • 7 years ago

    Weight gain and infertility issues are not side effects of recent birth control pills. Once you introduce the hormones to your body, they stay in your body for a few months and then everything returns to normal after you stop taking them and you'd have no problems getting pregnant after :). As far as weight gain goes, if you don't change any of your eating or workout habits there should be no change.

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.